MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION M SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION M SERIES; DEFIBRILLATOR/PACEMAKER
Model Number MSERIES BI-PHASIC
Medical Device Problem Code Failure to Capture (1081)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to pace a male patient (age unknown), the device failed to capture the patient's heart rhythm.Complainant indicated that the clinician obtained another device to continue treating the patient.Complainant indicated that there was no adverse effect to the patient due to the reported malfunction.Please reference medwatch report 1220908-2018-02627 for a similar event reported on the same patient.
 
Additional Manufacturer Narrative
This supplemental medwatch report is reporting the evaluation of the device.This supplemental medwatch report is also correcting information submitted on the initial medwatch report.This investigation reflects both of the devices used during this patient event.The device's were returned to zoll medical corporation and the customer's report was not replicated or confirmed.The device's were put through extensive testing including bench handling, defib testing, ecg testing, stress teasing , impedance testing and pace testing on a simulator without duplicating the report.The device's were recertified and returned to the customer.The customer's multi-function cables and ecg cables were inspected with no faults found.The non-zoll electrode pads and adaptors involved were not returned as part of this investigation.No clinical data was available.No trend is associated with reports of this type.
 
Event or Problem Description
Complainant alleged that while attempting to pace a male patient (age unknown), the device failed to capture the patient's heart rhythm.Complainant indicated that the clinician obtained another device (sn-t03h49036) and the device failed to capture the patient's heart rhythm.Complainant indicated that there was no adverse effect to the patient due to the reported malfunction.Please reference medwatch report 1220908-2018-02627 that was inadvertently submitted for the second device used on this patient.

Brand Name
M SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key7882597
Report Number1220908-2018-02582
Device Sequence Number11240149
Product Code MKJ
UDI-Device Identifier00847946004613
UDI-Public00847946004613
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K990762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMSERIES BI-PHASIC
Device Catalogue NumberM SERIES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1